Alert archive / Georgia / Frost Advisories in 2013

Frost Advisory 8, NWS Atlanta, GA

November 7, 201336 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 7, 2013, 2:15 PM EST for 36 counties in Georgia. It took effect at Nov 8, 2013, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2013, 2:15 PM EST (19:15 UTC)
In effect from
Nov 8, 2013, 3:00 AM EST
Expired
Nov 8, 2013, 9:00 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 36 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lamar County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS72 KFFC 071915
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EST THU NOV 7 2013

...FROST ADVISORY IN EFFECT FOR NORTH AND WEST CENTRAL GEORGIA...

.A COOLER AND DRIER AIRMASS IS BEING USHERED INTO THE STATE BY
GUSTY NORTHERLY WINDS TODAY. THESE WINDS ARE EXPECTED TO WEAKEN
OVERNIGHT...WITH SKIES FORECAST TO BE CLEAR AND TEMPERATURES EXPECTED
TO DROP TO NEAR THEIR DEWPOINTS NEAR FREEZING...PATCHY FROST CAN
BE EXPECTED.  
 
GAZ001>009-011>016-019>022-030>033-041>044-052>057-066>068-070-
081300-
/O.NEW.KFFC.FR.Y.0008.131108T0800Z-131108T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON...
DOUGLASVILLE...EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
215 PM EST THU NOV 7 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.

* LOCATIONS...NORTH GEORGIA MOUNTAINS...NORTHERN AND WESTERN SUBURBS
  OF ATLANTA...AND WEST CENTRAL GEORGIA.

* TEMPERATURES...IN THE MID 30S.

* TIMING...3AM FRIDAY TO 9AM FRIDAY

* IMPACTS...EXPOSED PLANTS MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
815 
WWUS72 KFFC 080852
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FOR NORTH AND WEST CENTRAL GEORGIA...

.PATCHY FROST CAN BE EXPECTED FROM THE COMBINATION OF WEAKENING
WINDS...CLEAR SKIES...AND TEMPERATURES DROPPING INTO THE MID 30S NEAR
THEIR DEWPOINTS.

GAZ001>009-011>016-019>022-030>033-041>044-052>057-066>068-070-
081400-
/O.CON.KFFC.FR.Y.0008.000000T0000Z-131108T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON...
DOUGLASVILLE...EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
352 AM EST FRI NOV 8 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...NORTH GEORGIA MOUNTAINS...NORTHERN AND WESTERN 
  SUBURBS OF ATLANTA...AND WEST CENTRAL GEORGIA. 

* TEMPERATURES...IN THE MID 30S.

* TIMING...UNTIL 9AM THIS MORNING.

* IMPACTS...EXPOSED PLANTS MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 7, 12:41 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 7, 12:41 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 PM EST THU NOV 7 2013

.PREV DISCUSSION... /ISSUED 1018 AM EST THU NOV 7 2013/

UPDATE...
CLOUDS AND CEILINGS HAVE HUNG AROUND LONGER THAN ANY GUIDANCE HAD
FORECAST. RIGHT NOW THE LAMP IS THE ONLY MODEL TO HAVE WHAT
APPEARS TO BE A DECENT HANDLE ON THE CURRENT SITUATION. WITH
STRONG WINDS MOISTURE FROM THE PRECIP AND CAA INTO THE AREA THESE
CLOUDS HAVE STUCK AROUND LONGER THAN EXPECTED. AS SUCH...CHANGED
THE FORECAST HIGH TEMPS AND CLOUD CONDITIONS ACROSS THE AREA
TODAY. THE RAIN HAS GREATLY DIMINISHED LIKE EXPECTED. NO OTHER
CHANGES ARE EXPECTED AT THIS TIME

ARG

PREV DISCUSSION... /ISSUED 744 AM EST THU NOV 7 2013/

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED AT 327 AM EST THU NOV 7 2013/
LATEST SURFACE CHART SHOWS THE EXPECTED COLD FRONT MOVING ACROSS
CENTRAL TN-NORTH AL... AND PROGGED TO PUSH INTO NW GA BY 5-7AM...
ATLANTA 10AM TO NOONISH... COLUMBUS AND MACON AROUND 1-3 PM THIS
AFTERNOON. RADAR SHOWS AN AREA OF MOSTLY LIGHT RAIN ALONG AND AHEAD
OF THE FRONT...AND ALREADY PUSHING ACROSS NW AND NORTH CENTRAL GA.
TIMING TOOL INDICATES THE LIGHT RAIN FIELD WILL MOVE ACROSS THE
ATLANTA METRO AREA BETWEEN 6-11AM THIS MORNING... WITH CLEARING
CONDITIONS EXPECTED FAIRLY QUICKLY BEHIND THE FRONT. RAINFALL
AMOUNTS WILL BE LIGHT... GENERALLY LESS THAN ONE QUARTER INCH.
EXPECT THE LIGHT RAIN FIELD TO GRADUALLY WEAKEN/DISSIPATE AS IT
PUSHES INTO CENTRAL GA TODAY... WARRANTING ONLY A SLIGHT CHANCE OF
RAIN FOR AREAS GENERALLY SOUTH OF ATLANTA... WITH MANY AREAS
POSSIBLY ONLY SEEING A FEW SPRINKLES AT BEST. THE TRAILING RIDGE OF
HIGH PRESSURE IS DIVING OUT OF CANADA... SO DO EXPECT STRONG GUSTY
WINDS AND A SHARP COOL DOWN BEHIND THE FRONT. SHOULD SEE NW WINDS
GUST TO NEAR 30 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. THIS
WILL MAKE MID EVENING TEMPERATURES FEEL LIKE 40S FOR ATLANTA
NORTHWARD... SO BUNDLE UP THIS EVENING IF GOING OUT. EXPECT 5 TO 10
MPH WINDS TO PERSIST OVERNIGHT. THIS WILL GREATLY HINDER FROST
DEVELOPMENT DESPITE LOWS DIPPING INTO THE MID 30S ACROSS MOST OF
NORTH GA. NEVERTHELESS... WILL CONTINUE TO INCLUDE WORDING FOR
PATCHY FROST ACROSS PARTS OF NORTH GA TOWARD MORNING AS WINDS MAY
SUBSIDE JUST ENOUGH TO ALLOW A FEW PATCHES IN PROTECTED COLD SPOTS.
HIGH PRESSURE WILL SETTLE OVER THE AREA ON FRIDAY...RESULTING IN
LIGHT WINDS AND AMPLE SUNSHINE. DESPITE SUNNY SKIES... AFTERNOON
TEMPS WILL STRUGGLE TO GET OUT OF THE 50S NORTH... AND INTO THE
LOWER TO MID 60S FURTHER SOUTH. A MAV AND MET BLEND OF TEMPS LOOKED
REASONABLE THROUGH THE SHORT TERM.

39

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 327 AM EST THU NOV 7 2013/
LONG TERM BEGINS WITH SFC HIGH PRESSURE THAT IS CENTERED OVER THE
VIRGINIA/NORTH CAROLINA AREA DOMINATING ACROSS THE CWA. THIS
WEAKENS AND SHIFTS EASTWARD OVER THE WEEKEND...HOWEVER ANOTHER
RIDGE OVER THE CENTRAL CONUS SHIFTS EAST AND DOMINATES THROUGH THE
FIRST HALF OF NEXT WEEK. IN THE TUESDAY TO WEDNESDAY TIME FRAME...A
SHORTWAVE DEEPENS IN THE TROUGH AND BECOMES A CUTOFF LOW ON
WEDNESDAY. THIS BRINGS THE ONLY CHANCE OF RAIN IN TO THE EXTENDED.
HELD OFF ON THE MENTION OF POPS FOR TUESDAY NIGHT SO ONLY MENTION
OF PRECIP IN THE EXTENDED IS ON WEDNESDAY WITH A SLIGHT CHANCE OF
RAIN NORTH AND CENTRAL AND A CHANCE OF RAIN ACROSS THE EXTREME
NORTH. ECMWF IS A LITTLE SLOWER WITH THE SYSTEM AND IS MORE
LIMITED IN TERMS OF PRECIP COMPARED TO THE GFS.

11

FIRE WEATHER...
/ISSUED AT 327 AM EST THU NOV 7 2013/
A MUCH DRIER AIRMASS WILL SPREAD OVER THE REGION THIS AFTERNOON AND
OVERNIGHT. AS A RESULT... A FEW AREAS ACROSS MAINLY NE AND EAST
CENTRAL GA COULD SEE A FEW HOURS OF CRITICALLY LOW RH VALUES FRIDAY
AFTERNOON. HOWEVER... WINDS WILL BE LIGHT AND STILL SOME UNCERTAINTY
ON DRYING OF FUELS. THEREFORE... WILL CONTINUE TO MONITOR FUELS
THROUGH THE AFTERNOON AND POST ANY FIRE STATEMENTS/WARNINGS TONIGHT
FOR FRIDAY AFTERNOON IF FUELS AND EXPECTED RH VALUES WARRANT.

39

.AVIATION...
18Z UPDATE...
CLOUDS HAVE HUNG AROUND LONGER THAN FORECAST. THIS MEANS THAT MVFR
CEILINGS ARE STILL AFFECTING THE AREA. CLOUDS ARE STARTING TO
SCATTER OUT FROM THE NORTH...EXPECT THIS TO CONTINUE UNTIL WE HAVE
SKC AREA WIDE. EXPECT THE GUSTS TO DIE DOWN AFTER SUNSET TODAY.
TOMORROW HIGH PRESSURE MOVES INTO THE AREA AND CAUSES OUR WINDS TO
COME NNE IN THE LATE AM. WOULDNT BE SURPRISED IF THE WINDS DANCED
AROUND 340-030 DURING THE DAY...THE UNFORTUNATE PART IS THAT THE
WINDS WILL BE AROUND 10 KTS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CEILINGS....HIGH ON ALL OTHER
ELEMENTS

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  37  62  39 /  60   0   0   5
ATLANTA         64  39  61  42 /  70   0   0   5
BLAIRSVILLE     60  34  56  34 /  80   0   0   5
CARTERSVILLE    62  34  60  38 /  80   0   0   5
COLUMBUS        69  40  64  45 /  40   0   0   5
GAINESVILLE     64  38  60  41 /  70   0   0   5
MACON           73  39  65  38 /  30   0   0   5
ROME            62  34  61  36 /  80   0   0   5
PEACHTREE CITY  66  34  62  37 /  70   0   0   5
VIDALIA         77  44  66  43 /  20   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ARG
LONG TERM....20
AVIATION...ARG
Hazardous weather outlook, Nov 7, 4:48 AM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EST THU NOV 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
448 AM EST THU NOV 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL BRING SHOWERS TO THE STATE TODAY BUT THE
LACK OF INSTABILITY WILL INHIBIT THUNDERSTORMS WITH THE SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOW TEMPERATURES WILL DECREASE BEHIND THE COLD FRONT ALLOWING FOR
ISOLATED AREAS OF PATCHY FROST ACROSS NORTH GEORGIA FRIDAY AND
SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.